Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 313, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 30, 2004, 7:00 PM CDT for Nobles County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 30, 2004, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 68 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 010000 SVRFSD MNC105-010030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 658 PM CDT SAT JUL 31 2004 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOBLES COUNTY IN SOUTHWEST MINNESOTA * UNTIL 730 PM CDT * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. VERY HEAVY RAIN WITH PONDING OF WATER IS ALSO LIKELY. THIS STORM WAS LOCATED NEAR ADRIAN...OR ABOUT 12 MILES EAST OF LUVERNE...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ADRIAN AROUND 705 PM CDT RUSHMORE AROUND 720 PM CDT RADAR IS ALSO CONTINUING THE INDICATE BROAD ROTATION WITH THIS STORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4380 9592 4376 9606 4350 9596 4350 9563 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:15 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 30, 3:15 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 PM CDT WED JUN 30 2004 .DISCUSSION... NICE E/W SFC BOUNDARY ACRS SD TO SRN MN ATTM WILL BE FOCAL FOR AT LEAST SCT TSTM DVLPMT THRU THIS EVE. GOOD LOW LVL SLY FLW BRINGING BACK MIXED OUT DECENT MOISTURE BACK N TOWARDS BOUNDARY THIS EVE. MODELS LOOK A LIT WEAK WITH COOL WNWLY FLW ALOFT...ESP FOR NERN CWA TNGT...SO THIS AREA COULD HAVE MORE SHEAR AND FOCUS THAN MODELS. WILL KEEP LKLY TSTMS DVLPG FAR N TO NERN CWA TNGT AND A SVR STORM NOT OUT OF THE QUESTION. THEN THINGS APPEAR TO FALL APART THU AS WEAK UPR RDGG TAKES PLACE AHEAD OF TROPICAL LOOKING WAVE MOVG NEWD TOWARDS CWA THU NGT. THIS WAVE SHOULD BRING BACK A DEEPER AND MORE OF A MOIST ADIABATIC AIR MASS...AND DESPITE LACK OF DYNAMICS... THERE IS STILL A DECENT CHC OF TSTMS DVPLG EWD OVR CWA THU NGT AS PER PREV FCST. THEN THIS SYS MOVES ON E FRI AND WILL CUT BACK POPS FRI EXCPT FOR SLGT CHC IN ERN CWA. NOT MUCH FOCUS LEFT FM FRI THRU SAT WITH A SLIGHT CHC AFTN AND EVE TSTMS DUE TO HEATING AND INSTABILITY. HOWEVER A COOL FRONT WILL TRY TO MOVE S INTO CWA SUN SETTING UP A GOOD E/W BOUNDARY...AND VARIOUS SHORT WAVES WILL INTERACT TO PRODUCE CHANCES OF TSTMS FM SUN NGT THRU TUE NGT...WITH HEAVY RAINS AND EVEN A FEW SVR STORMS QUITE PSBL. NEW GFS QUITE A BIT FASTER THAN 00Z MRF WITH MAIN WAVE...AND WILL MAKE SOME ADJ TO LAST NGTS RUN ON TEMPS AND PRECIP. HOWEVER...EXPCT SOME MORE CHGS TO EXTD AS CONSISTENCY HAS BEEN QUITE POOR FM RUN TO RUN. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && RSR
Hazardous weather outlook, Jun 30, 12:02 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1202 PM CDT WED JUN 30 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-011200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1202 PM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED ELEVATED THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY AFTERNOON NORTH OF INTERSTATE 90. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER AS AFTERNOON HEATING CONTINUES TO DESTABILIZE THE ATMOSPHERE STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP LATE IN THE AFTERNOON THROUGH THE EVENING. STORMS ARE EXPECTED TO FORM IN TO SEPARATE AREAS...THE FIRST WILL BE NORTH OF INTERSTATE 90 ALONG A WEAK FRONT. THE SECOND AREA OF THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHWEST CORNER OF THE AREA...NEAR GREGORY AND CHAMBERLAIN AS A WEAK DRY LINE MOVES INTO THE AREA. ANY STORM THAT FORMS DURING THE LATE AFTERNOON MAY PRODUCE LARGE HAIL THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE REGION...MAINLY FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. WHILE SEVERE WEATHER DOES NOT APPEAR TO BE A GREAT THREAT...ANTICIPATED SLOW MOVEMENT OF ANY THUNDERSTORMS WILL INTRODUCE A RISK FOR LOCALLY HEAVY RAINFALL. THE WEATHER PATTERN WILL CONTINUE TO BE FAVORABLE FOR POTENTIAL NIGHTTIME AND EARLY MORNING THUNDERSTORMS FROM LATER INDEPENDENCE DAY INTO MID NEXT WEEK. IF ANY THUNDERSTORM COMPLEXES DO INDEED FORM...THERE WILL BE A THREAT FOR HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM ACROSS THE NORTH AND SOUTHWEST. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.